MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513830
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's exact age was not reported, however, the patient was reported to be over the age of 18.(b)(4).It is unknown if the device is expected to be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal ng uncovered proximal release stent was to be implanted in the esophagus during a stent placement procedure for post-radiation esophagus squamous cell carcinoma performed on (b)(6) 2021.During the procedure, the stent could not be deployed.The procedure was not completed as another stent of the same size was unavailable.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal ng uncovered proximal release stent was to be implanted in the esophagus during a stent placement procedure for post-radiation esophagus squamous cell carcinoma performed on (b)(6) 2021.During the procedure, the stent could not be deployed.The procedure was not completed as another stent of the same size was unavailable.There were no patient complications reported as a result of this event.Additional information received on july 13, 2021.The ultraflex esophageal ng uncovered proximal release stent was partially covered by the black stent deployment suture when it was removed from the patient.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device code) have been updated based on additional information received on july 13, 2021.Block a2: the patient's exact age was not reported, however, the patient was reported to be over the age of 18.Block h6: medical device problem code a27 is being used to capture the reportable issue of aborted/canceled procedure.Medical device problem code a15 captures the reportable event of a partially deployed ultraflex esophageal ng uncovered proximal release stent.Block h10: it is unknown if the device is expected to be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12159337
Report Number3005099803-2021-03506
Device Sequence Number4723473
Product Code ESW
UDI-Device Identifier08714729716204
UDI-Public08714729716204
Combination Product (Y/N)N
Initial Reporter CountryMO
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model NumberM00513830
Device Catalogue Number1383
Device Lot Number0025468098
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1